Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Blomer, Valentin / Cohen, Frederick R. / Droste, Manfred / Duzaar, Frank / Echterhoff, Siegfried / Frahm, Jan / Gordina, Maria / Shahidi, Freydoon / Sogge, Christopher D. / Takayama, Shigeharu / Wienhard, Anna


IMPACT FACTOR 2018: 0.867

CiteScore 2018: 0.71

SCImago Journal Rank (SJR) 2018: 0.898
Source Normalized Impact per Paper (SNIP) 2018: 0.964

Mathematical Citation Quotient (MCQ) 2018: 0.71

Online
ISSN
1435-5337
See all formats and pricing
More options …
Volume 31, Issue 4

Issues

Characteristic functions of semigroups in semi-simple Lie groups

Luiz A. B. San Martin / Laercio J. Santos
Published Online: 2019-03-21 | DOI: https://doi.org/10.1515/forum-2018-0243

Abstract

Let G be a noncompact semi-simple Lie group with Iwasawa decomposition G=KAN. For a semigroup SG with nonempty interior we find a domain of convergence of the Helgason–Laplace transform IS(λ,u)=Seλ(𝖺(g,u))𝑑g, where dg is the Haar measure of G, uK, λ𝔞, 𝔞 is the Lie algebra of A and gu=ke𝖺(g,u)nKAN. The domain is given in terms of a flag manifold of G written 𝔽Θ(S) called the flag type of S, where Θ(S) is a subset of the simple system of roots. It is proved that IS(λ,u)< if λ belongs to a convex cone defined from Θ(S) and uπ-1(𝒟Θ(S)(S)), where 𝒟Θ(S)(S)𝔽Θ(S) is a B-convex set and π:K𝔽Θ(S) is the natural projection. We prove differentiability of IS(λ,u) and apply the results to construct of a Riemannian metric in 𝒟Θ(S)(S) invariant by the group SS-1 of units of S.

Keywords: Semi-simple Lie groups; Helgason–Laplace transform; semigroups; flag manifolds, parametric statistical model

MSC 2010: 22E46; 22F30; 22E30

References

  • [1]

    S.-I. Amari, Differential-geometrical Methods in Statistics, Lect. Notes Stat. 28, Springer, New York, 1985. Google Scholar

  • [2]

    O. G. do Rocio and L. A. B. San Martin, Connected components of open semigroups in semi-simple Lie groups, Semigroup Forum 69 (2004), 1–29. CrossrefGoogle Scholar

  • [3]

    J. J. Duistermaat and J. A. C. Kolk, Lie Groups, Universitext, Springer, Berlin, 2000. Google Scholar

  • [4]

    Y. Guivarch, L. Ji and J. C. Taylor, Compactifications of Symmetric Spaces, Progr. Math. 156, Birkhäuser, Boston, 1998. Google Scholar

  • [5]

    S. Helgason, Differential Geometry, Lie Groups, and Symmetric Spaces, Pure Appl. Math. 80, Academic Press, New York, 1978. Google Scholar

  • [6]

    S. Helgason, Groups and Geometric Analysis. Integral Geometry, Invariant Differential Operators, and Spherical Functions, Pure Appl. Math. 113, Academic Press, Orlando, 1984. Google Scholar

  • [7]

    J. Hilgert and K.-H. Neeb, Lie Semigroups and Their Applications, Lecture Notes in Math. 1552, Springer, Berlin, 1993. Google Scholar

  • [8]

    J. Hilgert and K.-H. Neeb, Maximality of compression semigroups, Semigroup Forum 50 (1995), no. 2, 205–222. CrossrefGoogle Scholar

  • [9]

    J. Hilgert and G. Ólafsson, Causal Symmetric Spaces. Geometry and Harmonic Analysis, Perspect. Math. 18, Academic Press, San Diego, 1997. Google Scholar

  • [10]

    A. W. Knapp, Lie Groups Beyond an Introduction, Progr. Math. 140, Birkhäuser, Boston, 1996. Google Scholar

  • [11]

    S. Kobayashi and K. Nomizu, Foundations of Differential Geometry. I, Interscience, New York, 1969. Google Scholar

  • [12]

    M. Koecher, Positivitätsbereiche im Rn, Amer. J. Math. 79 (1957), 575–596. Google Scholar

  • [13]

    G. Letac, Exponential family of probability distributions, Encyclopedia of Mathematics. Supplement II, Kluwer Academic, Dordrecht (2000), 209–211. Google Scholar

  • [14]

    G. Letac, Natural exponential families of probability distributions, Encyclopedia of Mathematics. Supplement II, Kluwer Academic, Dordrecht (2000), 353–355. Google Scholar

  • [15]

    L. A. B. San Martin, Invariant control sets on flag manifolds, Math. Control Signals Systems 6 (1993), no. 1, 41–61. CrossrefGoogle Scholar

  • [16]

    L. A. B. San Martin, Order and domains of attraction of control sets in flag manifolds, J. Lie Theory 8 (1998), no. 2, 335–350. Google Scholar

  • [17]

    L. A. B. San Martin, Maximal semigroups in semi-simple Lie groups, Trans. Amer. Math. Soc. 353 (2001), no. 12, 5165–5184. CrossrefGoogle Scholar

  • [18]

    L. A. B. San Martin and P. A. Tonelli, Semigroup actions on homogeneous spaces, Semigroup Forum 50 (1995), 59–88. CrossrefWeb of ScienceGoogle Scholar

  • [19]

    L. J. Santos and L. A. B. San Martin, Semigroups in symmetric Lie groups, Indag. Math. (N. S.) 18 (2007), no. 1, 135–146. CrossrefGoogle Scholar

  • [20]

    V. S. Varadarajan, Harmonic Analysis on Real Reductive Groups, Lecture Notes in Math. 576, Springer, Berlin, 1977. Google Scholar

  • [21]

    V. S. Varadarajan, Lie Groups, Lie Algebras, and Their Representations, Grad. Texts in Math. 102, Springer, New York, 1984. Google Scholar

  • [22]

    E. B. Vinberg, The theory of homogeneous convex cones, Trudy Moskov. Mat. Obšč. 12 (1963), 303–358. Google Scholar

  • [23]

    G. Warner, Harmonic Analysis on Semi-simple Lie Groups. I, Grundlehren Math. Wiss. 188, Springer, New York, 1972. Google Scholar

About the article


Received: 2018-10-08

Revised: 2019-02-07

Published Online: 2019-03-21

Published in Print: 2019-07-01


The first author was supported by CNPq grant no. 303755/09-1, FAPESP grant no. 2012/18780-0 and CNPq/Universal grant no 476024/2012-9.


Citation Information: Forum Mathematicum, Volume 31, Issue 4, Pages 815–842, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum-2018-0243.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in